Cancer Home > Neulasta Overdose
Since very few people have overdosed on Neulasta, overdose effects are not fully understood at this time. In the few cases that have been reported, the drug caused white blood cells to increase too much (which could potentially lead to serious complications, such as heart attacks, strokes, and kidney failure). Treatment for a Neulasta overdose may include supportive care or leukapheresis.
Neulasta® (pegfilgrastim) is a prescription medication used to prevent infections and low white blood cells in people receiving chemotherapy treatments. It belongs to a group of medications known as granulocyte colony-stimulating factors (G-CSF). The effects of a Neulasta overdose will vary depending on a number of factors, including the Neulasta dosage and whether it was taken with any other medicines, alcohol, or street drugs. If you happen to overdose on Neulasta, seek medical attention immediately.
Because very few cases of Neulasta overdose have been reported, little is known about what to expect with an overdose. In the few cases that have been reported, Neulasta caused the white blood cells to increase too much. This is known as leukocytosis and can lead to dangerous consequences, such as strokes, heart attacks, and kidney failure. However, no serious problems occurred in the reported cases of Neulasta overdose.
It is not known what the best treatment for a Neulasta overdose may be. If the white blood cells increase too much, a procedure to remove the excess white blood cells from the blood may be necessary. The procedure is called leukapheresis. Treatment may also include supportive care, which consists of treating the symptoms that occur as a result of the overdose.